Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Aug 9, 2021, 3:17 PM EDT for Scott County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 3:17 PM EDT (19:17 UTC)
- Expired
- Aug 9, 2021, 4:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Morristown, TN
- Hail
- 0.25 in
- Wind
- 40
County Scott County, TN
The radar
The Knoxville radar (KMRX), 118 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622
WWUS84 KMRX 091917
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
317 PM EDT Mon Aug 9 2021
TNZ012-035-092000-
Scott TN-Morgan TN-
317 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Morgan
and central Scott Counties through 400 PM EDT...
At 316 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Jamestown, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oneida, Huntsville, Helenwood, Sunbright, Rugby, Rugby State Park,
Honey Creek State Park, Elgin, Robbins and Slick Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3653 8449 3628 8443 3624 8484 3629 8485
3630 8482 3630 8480 3633 8477 3633 8476
3634 8474 3635 8474 3635 8473 3637 8472
3637 8470 3639 8469 3640 8466 3645 8469
TIME...MOT...LOC 1916Z 255DEG 18KT 3634 8476
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
BWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:21 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 9, 1:21 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 121 PM EDT Mon Aug 9 2021 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... No major changes to the forecast for this morning update. Tweaked PoP chances to account for showers developing along the Cumberland Plateau...But overall forecast remains on track and the forecast discussion from this morning is still relevant. ABM && .AVIATION... 18Z TAF DISCUSSION. Isolated showers and thunderstorms present this afternoon across the eastern Tennessee Valley. Expect the coverage to increase for the first 3-5 hours of this TAF cycle, but then they should begin to decrease in coverage once the sun starts setting. Confidence on timing of storms is somewhat low due to the isolated nature of the convection. Depending on where/when rain occurs at an airport we could see fog develop tomorrow morning, but have not mentioned it in the TAFs at this time and will wait until we see where rain occurs this afternoon before being more confident in fog chances tomorrow morning. ABM && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 92 73 92 73 / 40 50 20 50 20 Knoxville McGhee Tyson Airport, TN 72 91 72 91 72 / 20 50 20 50 20 Oak Ridge, TN 70 90 72 90 72 / 30 50 20 50 20 Tri Cities Airport, TN 68 89 68 89 69 / 20 50 20 50 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 9, 3:19 AM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 319 AM EDT Mon Aug 9 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-100730- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 319 AM EDT Mon Aug 9 2021 /219 AM CDT Mon Aug 9 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms are in the forecast today for the entire region. A few of these storms could become strong to severe over the northern Cumberland Plateau with damaging winds and marginally severe hail being the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Aug 9, 2:24 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Morristown TN
224 PM EDT Mon Aug 9 2021
TNZ085-100-101-091900-
West Polk TN-Bradley TN-McMinn TN-
224 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of central Bradley,
northwestern Polk and southwestern McMinn Counties through 300 PM
EDT...
At 224 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cleveland, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland, Charleston, East Cleveland, South Cleveland, Wildwood
Lake, Calhoun, Riceville, Waterville, Dentville and Tasso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3509 8488 3516 8498 3544 8474 3527 8451
TIME...MOT...LOC 1824Z 230DEG 26KT 3521 8482
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BWSpecial weather statement, Aug 9, 3:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
317 PM EDT Mon Aug 9 2021
TNZ012-035-092000-
Scott TN-Morgan TN-
317 PM EDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern Morgan
and central Scott Counties through 400 PM EDT...
At 316 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Jamestown, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oneida, Huntsville, Helenwood, Sunbright, Rugby, Rugby State Park,
Honey Creek State Park, Elgin, Robbins and Slick Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3653 8449 3628 8443 3624 8484 3629 8485
3630 8482 3630 8480 3633 8477 3633 8476
3634 8474 3635 8474 3635 8473 3637 8472
3637 8470 3639 8469 3640 8466 3645 8469
TIME...MOT...LOC 1916Z 255DEG 18KT 3634 8476
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BWThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:24 PM EDT | Special Weather Statement | MRX | Bradley | 36 min |
| Aug 9, 5:29 PM EDT | Special Weather Statement | MRX | Scott | 46 min |
| Aug 9, 5:48 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 42 min |
| Aug 9, 5:49 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 41 min |
| Aug 9, 6:07 PM EDT | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Aug 9, 7:13 PM EDT | Special Weather Statement | MRX | Anderson | 47 min |
| Aug 9, 7:55 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Knox, Union | 39 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.